MAUDE Adverse Event Report: MEDIVATORS CER-1R; AUTOMATIC ENDOSCOPE REPROCESSOR

MEDIVATORS CER-1R; AUTOMATIC ENDOSCOPE REPROCESSOR
Model Number CER-1
Medical Device Problem Codes Use of Incorrect Control/Treatment Settings (1126); Off-Label Use (1494)
Health Effect - Clinical Codes Chemical Exposure (2570); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that a facility was reprocessing endoscopes with their cer-1 automatic endoscope reprocessor (aer) with the incorrect amount of rinses per the high-level disinfectant labeling and aer instructions-for-use.The facility was using cidex opa hld which requires 3 rinses but their aer was set up with 2 rinses.There is potential that endoscopes may have contained hld residual after reprocessing which could cause chemical colitis or adverse reactions to patients.Medivators discovered that the facility originally had their aer setup for using rapicide hld which requires 2 rinses.The facility switched to using cidex opa and did not have the firmware chip replaced in their aer to incorporate the 3rd rinse per the hld and aer instructions.Medivators informed the customer of the required 3 rinses for use with cidex opa and switched the firmware chip in their unit to have the correct amount of rinses.Cidex opa labeling and instructions and medivators cer-1 user manual clearly state 3 rinses are required when using cidex opa to reprocess endoscopes.It is unknown how long the facility had been using cidex opa with the incorrect amount of rinses.There have been no reports of patient harm.This complaint will continue being monitored in medivators complaint handling system.
 
Event or Problem Description
It was reported that a facility was reprocessing endoscopes with their cer-1 automatic endoscope reprocessor (aer) with the incorrect amount of rinses per the high-level disinfectant labeling and aer instructions-for-use.The facility was using cidex opa hld which requires 3 rinses but their aer was set up with 2 rinses.There is potential that endoscopes may have contained hld residual after reprocessing which could cause chemical colitis or adverse reactions to patients.

Brand Name
CER-1R
Common Device Name
AUTOMATIC ENDOSCOPE REPROCESSOR
Manufacturer (Section D)
MEDIVATORS
14605 28th ave n
minneapolis MN 55447
MDR Report Key7857564
Report Number2150060-2018-00059
Device Sequence Number11247908
Product Code NVE
UDI-Device Identifier00677964021695
UDI-Public00677964021695
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K871712
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCER-1
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2018
Initial Report FDA Received Date09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;